Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 204, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 26, 2011, 11:41 PM CDT for Butler County, Logan County, Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 11:41 PM CDT (04:41 UTC)
- Expired
- Apr 27, 2011, 12:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Butler County, KY, Logan County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 11:52 PM CDT | HAIL 0.5 | Spa, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 9:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1852 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
814
WUUS53 KLMK 270441
SVRLMK
KYC031-141-270515-
/O.NEW.KLMK.SV.W.0204.110427T0441Z-110427T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1141 PM CDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1215 AM CDT
* AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GORDONSVILLE...MOVING
NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
RUSSELLVILLE...
MORGANTOWN...
HARPER CROSSROADS AND BEECHLAND...
SILVER CITY AND PLEASANT HILL...
MINING CITY AND SOUTH HILL...
LOGANSPORT AND GILSTRAP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3694 8707 3708 8696 3709 8692 3712 8691
3713 8692 3732 8678 3731 8676 3733 8673
3727 8651 3719 8658 3718 8663 3714 8662
3676 8695 3684 8708
TIME...MOT...LOC 0441Z 208DEG 61KT 3694 8698
WIND...HAIL 60MPH <.50IN
$$
JDG2 follow-up statements
415
WWUS53 KLMK 270457
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1157 PM CDT TUE APR 26 2011
KYC031-141-270515-
/O.CON.KLMK.SV.W.0204.000000T0000Z-110427T0515Z/
BUTLER KY-LOGAN KY-
1157 PM CDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHERN LOGAN AND BUTLER COUNTIES...
AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SILVER CITY...MOVING
NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
RUSSELLVILLE...
MORGANTOWN...
LOGANSPORT AND GILSTRAP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
&&
LAT...LON 3708 8696 3709 8692 3711 8690 3713 8692
3732 8678 3731 8676 3733 8673 3727 8651
3719 8658 3718 8663 3714 8662 3684 8688
3694 8707
TIME...MOT...LOC 0457Z 208DEG 61KT 3718 8682
WIND...HAIL 60MPH <.50IN
$$
JDG536
WWUS53 KLMK 270516
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1216 AM CDT WED APR 27 2011
KYC031-141-270526-
/O.EXP.KLMK.SV.W.0204.000000T0000Z-110427T0515Z/
BUTLER KY-LOGAN KY-
1216 AM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LOGAN AND BUTLER
COUNTIES HAS EXPIRED...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7
2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3708 8696 3709 8692 3711 8690 3713 8692
3732 8678 3731 8676 3733 8673 3727 8651
3719 8658 3718 8663 3714 8662 3684 8688
3694 8707
TIME...MOT...LOC 0457Z 208DEG 61KT 3718 8682
$$
AMLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 11:00 PM CDT, 41 minutes earlier.
Area forecast discussion, Apr 26, 11:00 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 AM EDT WED APR 27 2011
...MESOSCALE/FORECAST UPDATE...
ANOTHER ACTIVE EVENING ACROSS THE LOUISVILLE FORECAST AREA WITH A
CLASSIC RIGHT MOVING SUPERCELL MOVING THROUGH PORTIONS OF CENTRAL
KENTUCKY. SFC ANALYSIS THIS EVENING REVEALS A VERY FINE BOUNDARY
THAT WAS LOCATED MAINLY ALONG THE WESTERN KY AND BLUEGRASS PARKWAYS
THIS EVENING. THE CLASSIC SUPERCELL MOVED EASTWARD ALONG THAT
BOUNDARY...AND THAT BOUNDARY HAS NOW SHIFT NORTH AND CURRENTLY
EXTENDS FROM NEAR PAOLI INDIANA SEWD TO JUST NORTH OF LEXINGTON. A
FEW DISCRETE CELLS ARE CURRENTLY MOVING THROUGH THE CENTRAL PART OF
THE STATE BETWEEN LOUISVILLE AND LEXINGTON. THESE STORMS ARE
PRIMARY PRODUCING WIND AND HAIL AND WILL CONTINUE NORTHEASTWARD INTO
NORTHERN KENTUCKY THIS EVENING.
FURTHER TO THE SOUTH AND SOUTHWEST...WE HAVE A BOWING LINE SEGMENT
THAT IS MOVING INTO OUR FAR NORTHWEST PORTION OF OUR WARNING AREA.
THIS ACTIVITY IS ALSO HEADING NORTHEASTWARD AND WILL LIKELY AFFECT
AREAS WEST OF THE LOUISVILLE METRO AREA. A FEW MORE DISCRETE CELLS
HAVE DEVELOPED NORTH OF BOWLING GREEN AND ARE HEADING DUE NORTH AT A
FAST CLIP. WE COULD SEE THESE CELLS MERGE INTO THE ADVANCING BOWING
SEGMENT AND PRODUCE MORE SEVERE WEATHER OVER THE NEXT FEW HOURS.
THE NOCTURNAL LOW-LEVEL JET AXIS IS NOW STARTING TO FLARE UP AND
PUSH INTO OUR REGION. KLVX WSR-88D VERTICAL WIND PROFILES SHOW AN
INCREASE IN VELOCITIES BETWEEN 2-4KFT AGL. IN ADDITION...WE ARE
START TO SEE WINDS IN THE LOWEST SFC-2K AGL STARTING TO BACK TO THE
SOUTHEAST. THIS IS RESULTING IN A VEERED WIND PROFILE SUFFICIENT
FOR ROTATING UPDRAFTS. IN ADDITION...MUCH OF SOUTHERN KENTUCKY IS
CONVECTIVELY UNDISTURBED WITH OBJECTIVE ANALYSIS SHOWING 1000-1500
J/KG WITH A RELATIVELY WEAK CAP IN PLACE. THUS...EXPECT A MIX MODE
OF LINEAR/BOWING CONVECTION ALONG WITH ISOLATED SUPERCELLS THAT CAN
FORM DISCREETLY THROUGH THE EARLY MORNING HOURS.
INITIAL WATCH BOX THAT CAME OUT ONLY WENT AS FAR NORTH AS THE OHIO
RIVER AS IT WAS UNCLEAR OF HOW CONVECTION WOULD EVOLVE OVER THE NEXT
FEW HOURS. SINCE THE WATCH WAS ISSUED...CONVECTION HAS TAKEN A
NOTICEABLE UPTICK AND AFTER COORDINATING WITH SPC...ALONG WITH
TAKING INTO ACCOUNT THE EXTENSIVE OBJECTIVE ANALYSIS AND LATEST
RADAR TRENDS...WE FELT IT WOULD BE BEST TO EXPAND THE TORNADO WATCH
TO ALL AREA DURING THE OVERNIGHT PERIOD.
AS IF THE SEVERE CONVECTION WAS NOT ENOUGH....STRONG MOISTURE
TRANSPORT COURTESY OF THE STRONG SOUTHWESTERLY PBL FLOW IS PUSHING
PWAT VALUES UP OVER AN INCH IN MANY AREAS. PWATS SHOULD CONTINUE TO
INCREASE OVERNIGHT. WHILE CONVECTION MAY EVENTUALLY WIND DOWN A
BECOME SUB-SEVERE...EXTENSIVE MODERATE TO HEAVY RAINFALL IS LIKELY
TO IMPACT THE REGION. LIGHTER QPF IS EXPECTED IN THE EAST AS
MOISTURE WILL WORK IN THERE LATER...BUT IN AREAS WEST OF INTERSTATE
65...1-2 INCHES OF RAINFALL COULD OCCUR TONIGHT. THIS WILL SIMPLY
ADD INSULT TO INJURY TO OUR ALREADY SATURATED SOIL CONDITIONS. THUS
THE FLASH FLOOD WATCH CONTINUES OVERNIGHT ALONG WITH A LONG DURATION
AREAL FLOOD WARNING FOR OUR SOUTHERN INDIANA COUNTIES AND NORTHWEST
KENTUCKY COUNTIES.
.SHORT TERM (TONIGHT THROUGH THURSDAY MORNING)...
...WIDESPREAD FLOODING RAIN LIKELY LATE TONIGHT AND WEDNESDAY WITH A
POSSIBLE REGIONAL OUTBREAK OF SEVERE WEATHER TOMORROW AFTERNOON...
WITH NEAR RECORD APRIL RAINFALL ALREADY ACROSS THE NORTHERN HALF OF
OUR FORECAST AREA...MORE RAIN IN NOT NEEDED. HOWEVER...WIDESPREAD
RAINS RANGING FROM TWO TO LOCALLY OVER 4 INCHES IS EXPECTED. THIS
WILL AGGRAVATE AN ALREADY BAD FLOODING SITUATION. HAVE THEREFORE
ISSUED A FLASH FLOOD WATCH AREA-WIDE FOR LATE TONIGHT THROUGH
THURSDAY EVENING.
OVER THE PAST WEEK...PERSISTENT TROUGHING ACROSS THE CENTRAL CONUS
AND RIDGING ACROSS FLORIDA HAS LEAD TO REPEATED CONVECTIVE EPISODES
ACROSS THE LOWER OHIO VALLEY. THE LAST IN A SERIES OF DISTURBANCES
WILL MOVE ACROSS THE LOWER MISSOURI VALLEY TONIGHT. THIS LAST SYSTEM
WILL BE THE STRONGEST OF ALL...FUELED BY A POWERFUL UPPER JET THAT
WILL NOSE ACROSS THE SOUTHERN PLAINS LATE THIS AFTERNOON. BY EARLY
WEDNESDAY...A COUPLED JET STRUCTURE WILL LEAD TO STRONG RISING
MOTION OVER THE LOWER MISSISSIPPI VALLEY AND RAPID DEEPENING OF LOW
PRESSURE DURING THE EARLY MORNING HOURS TOMORROW.
EVEN AT THIS LATE TIME...DIFFERENCES EXIST BETWEEN THE LATEST GFS
AND THE NAM IN THE STRENGTHENING AND MOVEMENT OF THE SURFACE LOW. THE
NAM IS STRONGER AND FURTHER NORTH...STRENGTHENING THE LOW TO 986MB
OVER CENTRAL ILLINOIS BY EARLY AFTERNOON. THE GFS IS WEAKER AND
SLIGHTLY MORE DIFFUSE WITH THIS FEATURE...BRINGING A BROAD TROUGH
THAT WILL EXTEND FROM CENTRAL INDIANA THROUGH ARKANSAS DURING THIS
SAME TIME.
IN RESPONSE TO THE RAPID DEEPENING OF THIS LOW...MID AND UPPER WINDS
WILL INTENSIFY RAPIDLY OVERNIGHT AND MOISTURE AND ELEVATED
INSTABILITY WILL RACE NORTHWARD FROM THE WESTERN GULF OVERNIGHT.
WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE NORTHEAST
INTO SOUTHWESTERN KENTUCKY BY LATE EVENING...OVERSPREADING THE
ENTIRE AREA BY THE EARLY MORNING HOURS.
PERIODIC THUNDERSTORMS WILL CONTINUE THROUGHOUT THE DAY WEDNESDAY
WITH OCCASIONAL HEAVY RAIN. THE HYDROLOGICAL PREDICTION CENTER HAS
REMAIN CONSISTENT IN ITS FORECAST OF UP TO 4 INCHES OVER A 24 HOUR
PERIOD ENDING BY 06Z THURSDAY. SHOULD WIDESPREAD CONVECTION DEVELOP
AND CONTINUE ACROSS ARKANSAS AND TENNESSEE LATER TONIGHT...MOISTURE
TRANSPORT MAY BE DISRUPTED AND RAINFALL AMOUNTS MAY BE LESS.
SEVERE WEATHER IS A THREAT FOR WEDNESDAY AFTERNOON AND EVENING. AS
MID-LEVEL WINDS INCREASE AND THE NOSE OF THE UPPER JET MOVES INTO
SOUTHERN ILLINOIS WEDNESDAY AFTERNOON...STORM RELATIVE
HELICITIES...A MEASURE OF THE AMOUNT WIND SHEAR IN THE
ATMOSPHERE...WILL BECOME EXCEPTIONALLY HIGH. ONE LIMITING FACTOR FOR
SEVERE WEATHER TOMORROW WILL BE A POSSIBLE LACK OF INSTABILITY DUE
TO WIDESPREAD PRECIPITATION AND CLOUDINESS. HOWEVER...SHOULD ANY
DISCRETE STORMS DEVELOP...THEY WILL BE CAPABLE OF PRODUCING
TORNADOES. ONE OR MORE LINES OF STORMS OR BOWING SEGMENTS MAY ALSO
DEVELOP...AND MAY PRODUCE WIDESPREAD DAMAGING WINDS.
BY THE EVENING...A COLD FRONT WILL MOVE EAST OF INTERSTATE 65...AND
STORMS WILL END BY LATE EVENING ACROSS THE BLUEGRASS AND LAKE
CUMBERLAND REGIONS. COOLER AND DRIER AIR WILL LEAD TO PARTIAL
CLEARING BY EARLY THURSDAY.
.LONG TERM (THURSDAY AFTERNOON THROUGH TUESDAY)...
THURSDAY - THURSDAY NIGHT...
FRONTAL BOUNDARY WILL BE THROUGH THE AREA ON THURSDAY MORNING WITH
SURFACE HIGH PRESSURE SLIDING INTO THE AREA FROM THE SOUTHWEST.
DEEP EAST CONUS TROUGH WITH CLOSED LOW OVER THE NORTHERN GREAT LAKES
WILL INFLUENCE SENSIBLE WEATHER. EXPECT PARTLY TO MOSTLY CLOUDS
SKIES ACROSS CENTRAL KENTUCKY WITH AREAS ALONG AND NORTH OF THE OHIO
RIVER UNDER THE INFLUENCE OF DEEPER LOW LEVEL MOISTURE WRAPPED
AROUND THE UPPER LOW. THESE AREAS WILL LIKELY STAY UNDER MOSTLY
CLOUDY TO CLOUDY SKIES WITH ISOLATED RAIN SHOWERS POSSIBLE IN THE
DEEPER LOW LEVEL MOISTURE. WILL KEEP CHANCES FOR RAIN THROUGH A
PORTION OF THURSDAY NIGHT BEFORE SKIES BEGIN TO CLEAR FROM SOUTHWEST
TO NORTHEAST. HIGHS ON THURSDAY SHOULD BE COOL...IN THE LOWER 60S
ACROSS SOUTHERN INDIANA AND IN THE MID TO UPPER 60S ELSEWHERE. LOWS
THURSDAY NIGHT WILL BE IN THE MID 40S.
FRIDAY - SATURDAY...
BY FRIDAY...LARGE AREA OF SURFACE HIGH PRESSURE WILL SLIDE EAST
ACROSS THE GULF COAST STATES WITH UPPER LEVEL TROUGH AXIS SLIDING
EAST OF THE APPALACHIANS AND WEAK RIDGING BUILDING IN FROM THE
CENTRAL CONUS. THIS WILL ALLOW FOR MOSTLY CLEAR SKIES AND DRY
WEATHER WITH HIGHS WARMING UP TO AROUND 70. FRIDAY NIGHT WILL BE
MILDER AROUND 50 DEGREES. RIDGING WILL HOLD ON FOR SATURDAY WITH
CONTINUED DRY WEATHER AND INCREASING MID AND UPPER LEVEL CLOUDS.
HIGH TEMPERATURES WILL CONTINUE TO REBOUND...TOPPING OUT IN THE MID
70S.
SATURDAY NIGHT - MONDAY...
A WETTER PERIOD OF WEATHER FOR THE END OF THE WEEK AND FIRST PART
OF NEXT WEEK IS BECOMING INCREASINGLY LIKELY AS MODELS HAVE COME
INTO BETTER AGREEMENT WITH SLOWLY MOVING FRONTAL BOUNDARY SAGGING
ACROSS THE AREA. THIS FRONTAL BOUNDARY WILL APPROACH THE AREA ON
SATURDAY NIGHT AS SHORTWAVE TROUGH ACROSS THE NORTHERN PLAINS AND
ITS ASSOCIATED SURFACE LOW MOVE INTO WESTERN ONTARIO. PERSISTENT
SOUTHEAST ATLANTIC RIDGE WILL DO ITS BEST TO HOLD GROUND...HELPING
TO STALL THE PROGRESSION OF THE FRONT AS OPEN SHORTWAVE OVER ONTARIO
CLOSES OFF AND HEADS DUE NORTH. BEST CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL BE WEST OF I 65 SATURDAY NIGHT...EVERYWHERE ON
SUNDAY AND SUNDAY NIGHT...AND EAST OF I 65 ON MONDAY. TIMING COULD
CHANGE SLIGHTLY SLOWER OR FASTER WITH THIS FRONTAL PROGRESSION
DEPENDING ON HOW WELL RIDGING TO THE EAST HOLDS UP. HAVE INCREASED
POPS FOR THIS TIME PERIOD TO A SOLID CHANCE OF OCCURRENCE. CURRENTLY
WITH FRONTAL PROGRESSION QUITE SLOW...QPF COULD AMOUNT TO AN INCH TO
AN INCH AND A HALF THROUGH THE EVENT...HOWEVER WITH SEVERAL DAYS
RECOVERY AHEAD OF THIS RAIN...FEEL IMPACTS WOULD BE LIMITED TO
SLOWING REGRESSION OF THE AREA RIVERS.
EXPECT HIGH TEMPERATURES IN THE 70S ON SUNDAY AND IN THE UPPER 60S
ON MONDAY WITH LOWS ON SATURDAY NIGHT IN THE MID TO UPPER 50S AND
SUNDAY NIGHT IN THE LOWER 50S.
MONDAY NIGHT AND TUESDAY...
HIGH PRESSURE BUILDS BACK INTO THE AREA KEEPING THINGS DRY...WITH
HIGH TEMPERATURES IN THE MID 60S AND LOWS IN THE MID 40S.
&&
.AVIATION (00Z TAF ISSUANCE)...
INCREASINGLY MOIST AIRMASS WILL SURGE INTO KENTUCKY THIS EVENING AND
OVERNIGHT. SCATTERED CONVECTION LOOKS TO REMAIN ACROSS WESTERN
KENTUCKY THIS EVENING. STRONG TO SEVERE CONVECTION IS LIKELY WITH
ISOLATED TORNADOES GUSTY WINDS AND LARGE HAIL. IN GENERAL...VFR
CONDITIONS ARE EXPECTED THIS EVENING WITH SOUTH TO SOUTHWESTERLY
WINDS OF 8-12KTS EXPECTED.
SURGING CONVECTIVE COMPLEX OVER NE ARKANSAS WILL MOVE INTO SOUTHWEST
TN AND WESTERN KENTUCKY LATER TONIGHT. THIS IS LIKELY TO OVERSPREAD
CENTRAL KENTUCKY DURING THE OVERNIGHT HOURS. HAVE KEPT PREVIOUS
TEMPO GROUPS IN FOR THE OVERNIGHT PERIOD AT THE TERMINALS...BUT WILL
TRY AND FIRM THOSE UP LATER TONIGHT AS THE STORMS APPROACH.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR KYZ023>043-
045>049-053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR INZ076>079-
083-084-089>092.
&&
MESOSCALE......MJ
SHORT TERM.....JSD
LONG TERM......BJS
AVIATION.......MJHazardous weather outlook, Apr 26, 10:39 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1139 PM EDT TUE APR 26 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280345- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1139 PM EDT TUE APR 26 2011 /1039 PM CDT TUE APR 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OVERSPREAD SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY OVERNIGHT. STRONG WIND FIELDS ALOFT ALONG WITH ATMOSPHERIC INSTABILITY WILL RESULT IN STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVING ACROSS THE OUTLOOK AREA OVERNIGHT. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. IN ADDITION...RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY FALL ACROSS THE WESTERN PORTIONS OF THE OUTLOOK AREA...MAINLY IN AREAS WEST OF INTERSTATE 65. THIS WILL RESULT IN FLASH FLOODING GIVEN THAT THE GROUND IS NEARLY SATURATED IN ALL PLACES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. VERY HEAVY RAINS MAY CREATE A DANGEROUS FLOODING SITUATION. EXCESSIVE RAINS WITH FORECAST RAINFALL AMOUNTS OF 2 TO LOCALLY OVER 4 INCHES WILL FALL OVER ALREADY SATURATED SOILS. RAPID RISES IN STREAM AND RIVERS MAY PRODUCE WIDESPREAD FLOODING. DO NOT DRIVE OVER A FLOODED ROADWAY. A REGIONAL SEVERE WEATHER OUTBREAK IS POSSIBLE WEDNESDAY AFTERNOON. VERY STRONG WINDS ALOFT AND STRONG DYNAMICS WILL BRING A THREAT OF ISOLATED TORNADOES. SHOULD STORMS FORM LINE SEGMENTS OR BOW ECHOS...WIDESPREAD DAMAGING WINDS ARE POSSIBLE. EXPECT CONTINUED FLOODING OF LARGER RIVERS THROUGH THE REST OF THE WORK WEEK. THUNDERSTORMS WITH A THREAT OF CLOUD TO GROUND LIGHTNING ARE POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING AND SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. MJ
In the hours before
Local storm report, Apr 26, 11:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1226 AM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL MCDANIELS 37.60N 86.43W
04/27/2011 M0.88 INCH BRECKINRIDGE KY LAW ENFORCEMENT
&&
EVENT NUMBER LMK1100665
SZAPPANOSLocal storm report, Apr 26, 11:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1230 AM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 AM HAIL MCQUADY 37.70N 86.52W
04/27/2011 M1.00 INCH BRECKINRIDGE KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100667
SZAPPANOSLocal storm report, Apr 26, 11:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1231 AM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 AM HAIL BRISTOW 38.13N 86.72W
04/27/2011 M0.50 INCH PERRY IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1100668
SZAPPANOSSpecial weather statement, Apr 26, 11:31 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1231 AM EDT WED APR 27 2011
INZ078-079-270500-
JEFFERSON-SCOTT-
1231 AM EDT WED APR 27 2011
...STRONG STORM WITH SMALL HAIL AND VERY HEAVY RAIN AFFECTING
JEFFERSON AND SCOTT COUNTIES IN INDIANA...
AT 1226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTH OF SCOTTSBURG...MOVING NORTH AT
30 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...AND NICKEL SIZE HAIL ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL IMPACT...
SCOTTSBURG...
GOSHEN...
ALBION AND NEW FRANKFORT...
DEPUTY...
INTERSTATE 65 THROUGHOUT SCOTT COUNTY...
A TORNADO WATCH IS IN EFFECT UNTIL 6 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3860 8574 3860 8580 3857 8582 3857 8584
3880 8582 3883 8574 3882 8571 3883 8565
3884 8563 3886 8563 3886 8559 3888 8559
3889 8557
TIME...MOT...LOC 0430Z 191DEG 28KT 3863 8576
13Local storm report, Apr 26, 11:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1238 AM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM HAIL 2 N NEW CASTLE 38.46N 85.17W
04/27/2011 M1.00 INCH HENRY KY LAW ENFORCEMENT
&&
EVENT NUMBER LMK1100669
SZAPPANOSLocal storm report, Apr 26, 11:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1241 AM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL HARNED 37.75N 86.42W
04/27/2011 M0.50 INCH BRECKINRIDGE KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100670
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:08 PM CDT | Tornado Warning | LMK | Breckinridge, Grayson, Hardin | 22 min |
| Apr 26, 7:27 PM CDT | Tornado Warning | LMK | Grayson, Hardin | 33 min |
| Apr 26, 7:48 PM CDT | Tornado Warning | LMK | Hardin, Larue, Nelson | 27 min |
| Apr 26, 8:16 PM CDT | Tornado Warning | LMK | Hardin, Larue, Nelson | 29 min |
| Apr 26, 8:46 PM CDT | Special Weather Statement | LMK | Nelson | 29 min |
| Apr 26, 9:20 PM CDT | Severe Thunderstorm Warning | LMK | Nelson, Spencer | 14 min |
| Apr 26, 9:23 PM CDT | Special Weather Statement | LMK | Ohio | 37 min |
| Apr 26, 9:32 PM CDT | Tornado Warning | LMK | Anderson, Nelson, Spencer, Washington | 28 min |
| Apr 26, 9:56 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby, Spencer | 34 min |
| Apr 26, 9:56 PM CDT | Tornado Warning | LMK | Ohio | 34 min |
| Apr 26, 10:20 PM CDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 40 min |
| Apr 26, 10:23 PM CDT | Special Weather Statement | LMK | Ohio | 37 min |
| Apr 26, 10:25 PM CDT | Special Weather Statement | LMK | Franklin | 35 min |
| Apr 26, 10:31 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 29 min |
| Apr 26, 10:39 PM CDT | Areal Flood Warning | LMK | Breckinridge, Bullitt, Grayson, Hancock, Hardin, Henry and 7 more | 10 hr |
| Apr 26, 10:44 PM CDT | Special Weather Statement | LMK | Grayson | 31 min |
| Apr 26, 10:47 PM CDT | Special Weather Statement | LMK | Ohio | 28 min |
| Apr 26, 10:49 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Edmonson, Grayson | 26 min |
| Apr 26, 10:54 PM CDT | Special Weather Statement | LMK | Hancock | 36 min |
| Apr 26, 10:59 PM CDT | Special Weather Statement | LMK | Shelby | 31 min |
| Apr 26, 11:02 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 28 min |
| Apr 26, 11:13 PM CDT | Flash Flood Warning | LMK | Hancock, Ohio | 9 hr |
| Apr 26, 11:13 PM CDT | Special Weather Statement | LMK | Ohio | 32 min |
| Apr 26, 11:17 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson | 28 min |
| Apr 26, 11:23 PM CDT | Severe Thunderstorm Warning | LMK | Henry | 37 min |
| Apr 26, 11:24 PM CDT | Special Weather Statement | LMK | Breckinridge, Grayson, Hardin, Meade | 36 min |
| Apr 26, 11:32 PM CDT | Flash Flood Warning | LMK | Breckinridge, Grayson, Hardin, Meade | 9 hr |
| Apr 26, 11:55 PM CDT | Special Weather Statement | LMK | Breckinridge, Hardin, Meade | 35 min |
| Apr 27, 12:06 AM CDT | Special Weather Statement | LMK | Logan | 24 min |
| Apr 27, 12:15 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 30 min |
| Apr 27, 12:25 AM CDT | Special Weather Statement | LMK | Jefferson | 35 min |
| Apr 27, 12:34 AM CDT | Flash Flood Warning | LMK | Bullitt, Hardin, Jefferson, Oldham, Trimble | 3 hr |
| Apr 27, 12:38 AM CDT | Flash Flood Warning | LMK | Butler, Edmonson, Logan, Simpson, Warren | 3 hr |
| Apr 27, 12:41 AM CDT | Special Weather Statement | LMK | Butler, Grayson, Logan | 34 min |
| Apr 27, 12:58 AM CDT | Special Weather Statement | LMK | Edmonson, Warren | 32 min |
| Apr 27, 1:23 AM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Grayson, Hardin | 22 min |
| Apr 27, 1:43 AM CDT | Special Weather Statement | LMK | Hardin | 32 min |
| Apr 27, 1:49 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Ohio | 41 min |
| Apr 27, 2:07 AM CDT | Special Weather Statement | LMK | Grayson, Warren | 23 min |
| Apr 27, 2:20 AM CDT | Special Weather Statement | LMK | Logan | 25 min |
| Apr 27, 2:35 AM CDT | Special Weather Statement | LMK | Butler, Hancock, Ohio | 25 min |
| Apr 27, 3:15 AM CDT | Special Weather Statement | LMK | Allen, Edmonson, Grayson, Hardin, Meade, Warren | 60 min |
| Apr 27, 3:24 AM CDT | Flash Flood Warning | LMK | Bullitt, Jefferson, Oldham, Trimble | 5 hr |
| Apr 27, 3:27 AM CDT | Flash Flood Warning | LMK | Butler, Edmonson, Logan, Simpson, Warren | 5 hr |
| Apr 27, 4:45 AM CDT | Special Weather Statement | LMK | Oldham, Shelby, Spencer, Trimble | 45 min |
| Apr 27, 5:06 AM CDT | Tornado Warning | LMK | Henry, Oldham, Shelby, Trimble | 24 min |
| Apr 27, 5:12 AM CDT | Special Weather Statement | LMK | Simpson, Warren | 33 min |
| Apr 27, 5:27 AM CDT | Special Weather Statement | LMK | Allen | 33 min |
| Apr 27, 5:37 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Hart, Warren | 23 min |
| Apr 27, 6:00 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart | 30 min |
| Apr 27, 6:19 AM CDT | Special Weather Statement | LMK | Nelson, Shelby, Spencer | 26 min |
| Apr 27, 6:32 AM CDT | Special Weather Statement | LMK | Monroe | 28 min |
| Apr 27, 6:44 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Green, Metcalfe, Monroe, Russell | 31 min |
| Apr 27, 6:48 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Henry, Shelby | 27 min |
| Apr 27, 6:52 AM CDT | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 30 min |
| Apr 27, 6:53 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Washington | 22 min |
| Apr 27, 6:56 AM CDT | Tornado Warning | LMK | Franklin, Henry, Shelby | 19 min |
| Apr 27, 7:08 AM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 37 min |
| Apr 27, 7:11 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Cumberland, Metcalfe, Russell, Taylor | 34 min |
| Apr 27, 7:12 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Harrison, Scott, Woodford | 33 min |
| Apr 27, 7:24 AM CDT | Tornado Warning | LMK | Anderson, Boyle, Fayette, Jessamine, Mercer, Woodford | 36 min |
| Apr 27, 7:31 AM CDT | Tornado Warning | LMK | Clinton | 14 min |
| Apr 27, 7:33 AM CDT | Severe Thunderstorm Warning | LMK | Russell | 12 min |
| Apr 27, 7:40 AM CDT | Tornado Warning | LMK | Adair, Casey, Russell | 35 min |
| Apr 27, 7:45 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Scott | 30 min |
| Apr 27, 7:51 AM CDT | Tornado Warning | LMK | Casey, Garrard, Lincoln | 24 min |
| Apr 27, 7:52 AM CDT | Tornado Warning | LMK | Bourbon, Fayette, Harrison, Scott, Woodford | 23 min |
| Apr 27, 8:02 AM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 28 min |
| Apr 27, 8:12 AM CDT | Tornado Warning | LMK | Clark, Fayette, Garrard, Jessamine, Lincoln, Madison | 33 min |
| Apr 27, 8:15 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 30 min |
| Apr 27, 8:21 AM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln, Madison | 24 min |
| Apr 27, 8:23 AM CDT | Areal Flood Warning | LMK | Breckinridge, Bullitt, Butler, Edmonson, Grayson, Hancock and 9 more | 12 hr |
| Apr 27, 8:40 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Madison, Nicholas | 35 min |
| Apr 27, 10:19 AM CDT | River Flood Warning | LMK | Warren | 36 hr |
| Apr 27, 10:19 AM CDT | River Flood Warning | LMK | Warren | 36 hr |
| Apr 27, 10:19 AM CDT | River Flood Warning | LMK | Hart | 36 hr |
| Apr 27, 10:19 AM CDT | River Flood Warning | LMK | Edmonson | 4 days |
| Apr 27, 10:41 AM CDT | River Flood Warning | LMK | Nicholas, Robertson | 25 hr |
| Apr 27, 4:13 PM CDT | Special Weather Statement | LMK | Butler, Logan, Warren | 32 min |
| Apr 27, 4:28 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Warren | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.